Alert archive / Michigan / Snow Advisories in 2006
Snow Advisory 3, NWS Gaylord, MI
NWS Gaylord, MI issued this snow advisory at Feb 1, 2006, 4:00 AM EST. It took effect at Feb 1, 2006, 6:00 AM EST. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2006, 4:00 AM EST (09:00 UTC)
- In effect from
- Feb 1, 2006, 6:00 AM EST
- Expired
- Feb 1, 2006, 3:52 PM EST
- In force
- 10 hr
- Issued by
- NWS Gaylord, MI
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KAPX 010900 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 400 AM EST WED FEB 1 2006 ...DEEPENING STORM SYSTEM TO BRING A WET SNOW TODAY... .A STORM SYSTEM IN NORTHWEST WISCONSIN WILL STRENGTHEN AS IT TRACKS THROUGH EASTERN LAKE SUPERIOR TODAY. WARM AND MOIST AIR IS BEING FED TO THIS STORM...AND WILL RESULT IN THE DEVELOPMENT OF A WET SNOW THIS MORNING. THE SNOW WILL CONTINUE THROUGH THE DAY AND WILL POSSIBLY MIX IN WITH FREEZING RAIN FOR A BRIEF PERIOD. MIZ008-015-012300- /O.NEW.KAPX.SN.Y.0003.060201T1100Z-060201T2300Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 400 AM EST WED FEB 1 2006 ...SNOW ADVISORY IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A WET SNOW WILL DEVELOP THIS MORNING AND THEN CONTINUE THROUGH MUCH OF THE AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES CAN BE EXPECTED. A BRIEF PERIOD OF FREEZING RAIN IS ALSO POSSIBLE BETWEEN MID MORNING AND EARLY AFTERNOON...MAINLY SOUTH OF M-28. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ SD
2 follow-up statements
000 WWUS43 KAPX 011622 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 1122 AM EST WED FEB 1 2006 ...STORM SYSTEM WILL BRING A MIXTURE OF SNOW AND FREEZING RAIN TODAY... .A STORM SYSTEM IN NORTHWEST UPPER MICHIGAN WILL TRACK THROUGH EASTERN LAKE SUPERIOR TODAY. WARM AND MOIST AIR WILL BE FED INTO THIS STORM...AND WILL RESULT AN AREA OF WET SNOW AND FREEZING RAIN ACROSS EASTERN UPPER MICHIGAN. THE PRECIPITATION WILL DIMINISH BY LATER THIS AFTERNOON. MIZ008-015-012300- /O.CON.KAPX.SN.Y.0003.000000T0000Z-060201T2300Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 1122 AM EST WED FEB 1 2006 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS AFTERNOON. A MIXTURE OF SNOW AND FREEZING RAIN WILL FALL ACROSS EASTERN UPPER MICHIGAN THROUGH EARLY AFTERNOON. TOTAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES CAN BE EXPECTED...MAINLY OVER CHIPPEWA COUNTY. ROADS WILL BE SLICK AND TRAVELERS SHOULD EXERCISE CAUTION. GUSTY SOUTHEAST WINDS OF 20 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW...ESPECIALLY OVER CHIPPEWA COUNTY. THE PRECIPITATION WILL END BY LATER IN THE DAY. $$ JK
000 WWUS43 KAPX 012052 WSWAPX URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GAYLORD MI 352 PM EST WED FEB 1 2006 MIZ008-015-012200- /O.CAN.KAPX.SN.Y.0003.000000T0000Z-060201T2300Z/ CHIPPEWA-MACKINAC- INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE 352 PM EST WED FEB 1 2006 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SNOW ADVISORY. A FEW LIGHT SNOW SHOWERS AND PATCHY FREEZING DRIZZLE WILL CONTINUE ACROSS THE AREA TONIGHT...BUT LITTLE IN THE WAY OF ADDITIONAL SNOW ACCUMULATION IS EXPECTED. SOME ROADS ACROSS EASTERN UPPER MICHIGAN WILL REMAIN SLICK AND TRAVELERS SHOULD EXERCISE CAUTION. $$ JK
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Gaylord, MI wrote its last area forecast discussion before this snow advisory went out at Jan 31, 10:44 PM EST, 5 hours 16 minutes earlier.
Area forecast discussion, Jan 31, 10:44 PM EST, 5 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GAYLORD MI 1044 PM EST TUE JAN 31 2006 .UPDATE...SURFACE RIDGE AXIS IS PUSHING EAST OF MICHIGAN ATTM...AS A DEVELOPING SURFACE LOW APPROACHES THE UPPER MISSISSIPPI VALLEY. KAPX REMAINS ECHO-FREE...BUT UPSTREAM KGRB RADAR IS INDICATING AN INCREASE IN MID LEVEL AS ECHOES STEADILY INCREASE...BUT SURFACE OBS SHOW NOTHING REACHING THE GROUND AS OF YET. OBS FURTHER UPSTREAM OVER MINNESOTA ARE SHOWING PRECIP REACHING THE GROUND IN THE VCNTY OF STRENGTHENING ISENTROPIC ASCENT (I290) AND DEEP MOISTURE IN LOW LEVEL WAA ALONG AND AHEAD OF THE SURFACE LOW. LATEST MESOETA IS STILL ON TARGET FOR PRECIP TO BEGIN ACROSS WRN SECTIONS OF THE CWA LATE TONIGHT...THEN OVERSPREADING THE ENTIRE CWA TOMORROW MORNING. CURRENT FORECAST IS HANDLING THIS SCENARIO WELL...SO WILL ONLY NEED TO UPDATE WORDED FORECAST TO REMOVE EVENING WORDING. .PREV DISCUSSION...ISSUED 445 PM EST TUE JAN 31 2006 DISCUSSION...RIDGING AT THE SFC AND ALOFT ALONG WITH DRIER AIR CONTINUING TO NOSE INTO THE STATE LATE THIS AFTERNOON. THIS HAS PRODUCED SUBSTANTIAL CLEARING OF THE LINGERING LAKE CLOUD DECK OVER MOST OF THE CWA...SAVE FOR SOME SCT-BKN CLOUDS STILL IN THE PROCESS OF DWINDLING ACROSS EASTERN UPPER MI...AND PORTIONS OF NE LOWER MI. UPSTREAM...THICKENING MID AND HIGH CLOUD COVER OUT AHEAD OF APPROACHING TROUGH ALREADY COMING ACROSS WISCONSIN AND ENCROACHING ON LAKE MICHIGAN. BUT MAIN PRECIP WITH THIS SYSTEM STILL WELL OUT TO THE WEST...ACROSS THE DAKOTAS HEADING INTO MINNESOTA. BENIGN WEATHER EXPECTED THROUGH THE BULK OF THE TONIGHT. MAIN FORECAST ISSUES REVOLVE AROUND PRECIP TYPE ISSUES ON WEDNESDAY...AND SNOW ACCUMULATIONS. TONIGHT...WILL START THE EARLY EVENING CLEAR TO PARTLY CLOUDY FOR ALL AREAS...FOLLOWED BY W-E THICKENING OF MID/HIGH CLOUD COVER THROUGHOUT THE EVENING AND OVERNIGHT. LOW TEMPS WILL BE A BIT TRICKY AND DEPENDS ON HOW QUICKLY THE CLOUD COVER THICKENS. MOST AREAS WILL BE ABLE TO DROP OFF THROUGH THE 20S THIS EVENING AS SFC WINDS DECOUPLE...AND POSSIBLY SOME TEENS IN EASTERN UPPER AND NORTHEAST LOWER MICHIGAN WHERE THICKER CLOUDS ARRIVE LATEST. THEN...WITH APPROACHING WAVE...SOME PRECIP WILL BE SCOOTING ACROSS WISCONSIN AND MAKING A RUN AT NRN MICHIGAN TOWARD MORNING. BUT NAM/GFS80 BOTH DEPICTING A FAIRLY DRY WEDGE OF AIR BLO 700 MB ON MODEL SOUNDINGS THROUGH AT LEAST 12Z. THUS...ANY PRECIP THAT IS FALLING WILL BE HARD PRESSED TO GET TO THE GROUND. WILL KEEP A LOW CHANCE FOR SNOW GOING LATE OVERNIGHT BUT ONLY FOR AREAS FAR WESTERN CHIP/MACK COUNTIES AND AREAS WEST OF U.S. 131 IN NRN LOWER MICHIGAN. WEDNESDAY...GFS80/NAM REMAIN IN RESPECTABLE AGREEMENT (AT LEAST WITH THE MASS FIELDS) WITH SHORTWAVE AND ASSOCIATED SFC LOW RUNNING ACROSS THE REGION DURING THE DAY. SOME DIFFERENCES IN THE THERMAL STRUCTURE TO CONTEND WITH AS USUAL INTRODUCING P-TYPE ISSUES ACROSS THE SOUTH (SEE BELOW). BUT A RELATIVELY QUICK SHOT OF QG UPWARD FORCING (COURTESY OF DPVA AND ISENTROPIC ASCENT) SWINGING THROUGH NRN WITH THE BEST ASCENT CENTERED FROM MID MORNING TO MID-LATE AFTERNOON...AND WITH THE BEST ASCENT RUNNING ACROSS UPPER MICHIGAN ALONG THE SHORTWAVE/SFC LOW TRACK. BUT AS ELUDED TO...DIFFERENCES AMONG THE NAM/GFS80 THERMAL PROFILES ONCE AGAIN CREEP INTO THE STORY WITH THE WARMER NAM BUILDING A SFC BASED WARM LAYER DEEP ENOUGH (2500-3000 FEET MSL) FOR A RAIN/SNOW MIX OR EVEN A CHANGE TO RAIN IN THE FAR SOUTHERN COUNTIES. GFS80 SUGGESTS ALL SNOW. NOT READY TO GO THE WARM NAM ROUTE...BUT PRIOR HISTORY SUGGESTS SOME SORT OF COMPROMISE IS A GOOD PLACE TO START. THUS...HAVE ADDED SOME RAIN MIXING IN IN THE LOWER TERRAIN AREAS TOWARD SAGINAW BAY AS WELL AS NEAR LAKE MICHIGAN SOUTH OF M-72. AS FAR AS ACCUMULATIONS: CONSIDERING THE FAST MOVEMENT OF THIS SYSTEM...TEMPS WARMING TO THE MID 30S ACROSS NRN LOWER MICHIGAN AND POSSIBILITIES FOR RAIN MIXING IN...HAVE TRIMMED BACK ACCUMULATIONS TO THE HALF TO 2 INCH RANGE. A BIT BETTER HOWEVER IN EASTERN UPPER MICHIGAN WITH 2-4 INCHES LOOKING ON TRACK. ADAM LATER PERIODS...PERIOD OF COLD ADVECTION IN THE WAKE OF WEDNESDAYS SYSTEM IS VERY BRIEF...WITH THE THERMAL TROF EAST OF US BY 06Z WED NIGHT. THIS IS THE ONSET OF ANOTHER EXTENDED PERIOD OF WARM ADVECTION. OUR NEXT WX MAKER IS AN AMPLIFYING NORTHERN STREAM TROF THAT WILL SLOWLY PROGRESS INTO THE WESTERN LAKES BY THE START OF THE WEEKEND. BETWEEN NOW AND THEN...LINGERING LAKE EFFECT IS THE INITIAL CONCERN WED NIGHT INTO EARLY THURSDAY...THEN SYNOPTIC PRECIP CHANCES BEGINNING PERHAPS THU NIGHT. MODELS...GFS EJECTS A SHORTWAVE OUT OF MEAN TROF AND ACROSS THE NORTHERN LAKES THURSDAY NIGHT. NAM DOES NOT RESOLVE THIS WAVE...ONLY GENERAL CYCLONIC FLOW ALOFT. GFS THUS HAS CONSIDERABLY MORE MOISTURE AND FORCING AVAILABLE THAT EARLY. THERE ISN/T MUCH SIGN OF THIS WAVE IN EITHER 12Z CANADIAN OR NOGAPS RUNS...AND WILL DISREGARD THE GFS SOLUTION HERE. AFTER THAT WE SEE A DRY SLOT FOR MUCH OF FRIDAY... WITH THE GFS BEING A BIT FASTER THAN THE OTHER MODELS IN BRINGING MOISTURE ASSOCIATED WITH THE MEAN TROF IN. WILL STICK WITH THE SLOWER/DRIER NAM HERE. WED NIGHT...WEST 1000-850MB WINDS WILL GRADUALLY BRING IN WARMER AIR. 850MB TEMPS WILL START THE EVENING AROUND -5/-6C...AND WILL WARM ABOUT 1C DURING THE NIGHT. LINGERING MOISTURE FROM THE WED SYSTEM WILL QUICKLY GET SWEPT OUT...WITH 850-700MB RH LEVELS LESS THAN 30 PERCENT BY 09Z. HOWEVER...SHALLOW OVER-LAKE INSTABILITY WILL CONTINUE THRU THE NIGHT...WITH 900MB TEMPS STILL AS COLD AS -6C AT 09Z OVER NORTHERN LAKE MI. WILL ADD A CHANCE OF LAKE EFFECT SNOW SHOWERS IN THE EVENING IN W FLOW AREAS...DIMINISHING TO FLURRIES IN THOSE SAME SPOTS OVERNIGHT. ENOUGH MOISTURE TRAPPED BENEATH LOWERING INVERSION TO KEEP MOST PLACES MAINLY CLOUDY...THOUGH COULD SEE A FEW BREAKS OVERNIGHT IN DOWNSLOPE LOCALES FROM APN SOUTHWARD. SHOULD STILL BE ENOUGH CLOUD COVER TO KEEP MIN TEMPS WARM...MAINLY IN THE 20S. THURSDAY...WOULD NOT BE STUNNED TO SEE A FLURRY OR TWO LINGER IN WEST FLOW REGIMES EARLY IN THE MORNING...BUT WILL NOT ADD FOR NOW. SURFACE RIDGING POKING IN FROM THE SE WILL ERODE THE LOW LEVEL MOISTURE FURTHER...AND SUSPECT THE LOW CLOUDS WILL BREAK UP IN MANY PLACES DURING THE DAY (TAKING LONGEST IN EASTERN UPPER MI). HOWEVER...THIS WILL BE AMPLY REPLACED BY A MID CLOUD DECK...IN THE WARM ADVECTION REGIME AHEAD OF A SURFACE LOW MOVING INTO NORTHERN MN. NAM SOUNDINGS SHOW SUBSTANTIAL MOISTURE ARRIVING IN THE 700-600MB LAYER...THOUGH VERY DRY BELOW. WILL PROBABLY SEE A FEW PEEKS OF SUNSHINE...BUT MOSTLY CLOUDY SHOULD COVER THINGS FOR THE BALANCE OF THE DAY. MAX TEMPS LOOK TO BE WARM AGAIN...IN THE 30S TO AROUND 40. THURSDAY NIGHT/FRIDAY...SURFACE LOW WILL VERY SLOWLY WORK EAST ACROSS SUPERIOR...AHEAD OF THE SHARPENING NORTHERN STREAM UPPER TROF. ALL THE SYNOPTIC-SCALE MOISTURE AND STRONGER FORCING FOR ASCENT IS UNDERNEATH THE UPPER TROF. SO DESPITE THE CLOSE PROXIMITY OF THE LOW...THE DEEP-LAYER AIRMASS WILL REMAIN FOR THE MOST PART RATHER DRY. WILL STILL KEEP SOME WARM-ADVECTION RELATED MID-LEVEL MOISTURE AROUND EARLY THURSDAY NIGHT. BY LATE...BROAD LOW-LEVEL CONVERGENCE COULD GO TO WORK ON SNOWMELT MOISTURE TO PRODUCE STRATUS AND PERHAPS FOG (WILL NOT ADD FOG JUST YET). IN ADDITION...LATE THURSDAY NIGHT INTO FRIDAY...MUCH COOLER AIR ARRIVES ALOFT AS THE UPPER TROF APPROACHES. WITH NEAR NEUTRAL TEMP ADVECTION DOWN LOW... 850-500MB LAPSE RATES INCREASE INTO THE 7-7.5C/KM RANGE. THUS WILL CONTINUE TO MENTION A CHANCE OF SHOWERS...MIXED RAIN/SNOW IN MOST OF NORTHERN LOWER...AND ALL SNOW IN THE STRAITS REGION AND NORTH. REST OF THE FORECAST...COMPLEX INTERACTION OF NORTHERN AND SOUTHERN STREAM WAVES WILL CARVE OUT A SUBSTANTIAL EASTERN US TROF THIS WEEKEND. FLOW LOOKS TO DE-AMPLIFY IN THE EASTERN CONUS EARLY NEXT WEEK AS UPPER TROF LIFTS INTO EASTERN CANADA. THE MAIN QUESTION... AND IT/S A BIG ONE...IS ON WHICH SIDE OF THE APPALACHIANS WILL THE SOUTHERN STREAM WAVE EJECT. A WESTERN SOLUTION...LIKE THE 00Z GFS...WOULD CLOBBER US WITH A MAJOR SNOWSTORM ON SUNDAY. HOWEVER... THIS RUN IS DECIDEDLY IN THE MINORITY. THE 06Z GFS IS VERY SIMILAR TO THE 00Z CANADIAN...WHERE NOTHING REALLY GETS GOING WITH THE SOUTHERN STREAM TROF AS IT SWINGS THRU THE SE US. THE 00Z ECMWF...AND ESPECIALLY THE 06 DGEX...PRODUCE SUBSTANTIAL CYCLOGENESIS EAST OF THE APPS. WILL NOT DEPART MUCH FROM HPC PROGS...WHICH KEEPS THE STRONGER SURFACE LOW WELL TO OUR EAST...IN AGREEMENT WITH THE BULK OF THE EXTENDED MODEL SUITE. THIS WILL STILL FAVOR A SNOWY WEEKEND...AS THE NORTHERN STREAM UPPER TROF AMPLIFIES OVERHEAD AND ON THE OUTER FRINGES OF A DEEPENING STORM ALONG THE EAST COAST. PERSISTENT LOW LEVEL NORTHERLY FLOW WILL LOWER TEMPS CONSIDERABLY...AND FOR SUNDAY THRU TUESDAY WE/LL ONLY BE A LITTLE ABOVE NORMAL (VS THE WAY ABOVE NORMAL WE/VE SEEN THE PAST MONTH PLUS). WILL KEEP A CHANCE OF LIGHT LAKE EFFECT SNOW SHOWERS INTO MONDAY AND TUESDAY WITH WEAK NORTHERLY TO NORTHWESTERLY FLOW AND A CONTINUED SEASONABLY COOL AIRMASS. NOTE THAT IF THE 00Z GFS IS RIGHT (WITH A STRONG WEEKEND STORM HERE)...WE WOULD SEE MORE SUBSTANTIAL LAKE EFFECT SNOW IN IT/S WAKE EARLY NEXT WEEK AS COLD AIR MAKES A MORE SUBSTANTIAL SURGE INTO THE REGION. OTHERWISE...THOUGH SOME COOLER AIR WILL ARRIVE LATE THIS WEEKEND...THERE IS STILL NO SIGN OF A REAL ARCTIC OUTBREAK ON THE HORIZON. ZOLTOWSKI && .APX...WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jan 31, 4:50 PM EST, 11 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GAYLORD MI 450 PM EST TUE JAN 31 2006 MIZ008-015>036-041-042-LSZ321-322-LMZ323-341-342-344-345- LHZ345>349-011100- ALCONA-ALPENA-ANTRIM-ARENAC-BENZIE-CHARLEVOIX-CHEBOYGAN-CHIPPEWA- CRAWFORD-EMMET-GLADWIN-GRAND TRAVERSE-IOSCO-KALKASKA-LEELANAU- MACKINAC-MANISTEE-MISSAUKEE-MONTMORENCY-OGEMAW-OSCODA-OTSEGO- PRESQUE ISLE-ROSCOMMON-WEXFORD...INCLUDING THE ADJACENT WATERS WITHIN FIVE NAUTICAL MILES OF SHORE ON LAKE MICHIGAN...LAKE HURON...AND LAKE SUPERIOR 450 PM EST TUE JAN 31 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER AND EASTERN UPPER MICHIGAN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A BRIEF PERIOD OF HEAVY SNOW IS POSSIBLE WEDNESDAY MORNING AND EARLY AFTERNOON ACROSS EASTERN UPPER AND PORTIONS OF NORTHERN LOWER MICHIGAN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL: HTTP://WWW.WEATHER.GOV/GAYLORD (ALL LOWER CASE) JPB/ADAM
Nearby
Snow Advisories in Michigan, 2006Every snow advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.